Includes Expert Content
Heightened sense of smell
avatar
cherylb1 posted:
Dr. Moser. I was diagnosed with a staph infection under my left arm which had the Lymph Nodes extremely swollen. I have been prescribed Bactrim. After 2 days of Bactrim the BOIL began draining. After about 4 days my sense of smell has gone thru the roof. Not only are the smells a hundred times stronger but they are also nauseating. I am now on my 5th day of Bactrim and the BOIL is still draining. It is like a small faucet stream. And the sense of smell is getting worse. Any suggestions will be appreciated. Thank You.....
Reply
 
avatar
Rod Moser, PA, PhD responded:
I can't say I have ever had a patient complain of a heightened sense of smell -- a hundreds times more -- when taking a sulfa drug for a Staph infection. I am afraid I do not have any suggestions, or even an explanation as to why this would happen. I am very sorry.
 
avatar
lynnette7 responded:
know your post is old, but its the only thing i have read anywhere that validates what i am going through. i had my first ever abscess lanced and drained and was sent home with Bactrim a few days ago. Day 1 and 2, still draining. Day three horrendous smell problems, everything is magnified 1000 times and i am nauseous and miserable. did you take your whole prescription or did you stop? did your smell go back to normal? i called hospital and they said if i stop taking it, the infection could return, but i feel awful on this med. Also, sleepy and irritable, kinda dizzy sometimes. but the smell is misery.